Thunderstorm Wind, Jackson
- When
- December 31, 6:30 AM CST
- Where
- Jackson County, Vancleave
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.533, -88.683
Several trees and power lines were knocked down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 31, 2:30 AM CST, 4 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 AM CST TUE DEC 31 2002
THE MUCH ADVERTISED SEVERE WEATHER EVENT FOR SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI IS WELL UNDERWAY AS A STRONG SQUALL LINE OF SEVERE
TSTMS IS RACING EWD OVER THE LOWER MS VALLEY. WIND GUSTS TO 75 MPH
WERE REPORTED IN THE BATON ROUGE AREA AROUND 2 AM AND SEVERAL SEVERE
TSTM WARNINGS HAVE ALREADY BEEN ISSUED. VERY STRONG DYNAMICS WILL
CONTINUE TO EXIST FOR DAMAGING WINDS AND LARGE HAIL AS THE UPPER LOW
WAS MOVING INTO SE TX. A SLY JET OF 45 TO 50 KTS WILL CONTINUE
AHREAD OF THE SQUALL LINE THIS MORNING WITH A VERY STRONG HIGH LEVEL
JET ACROSS THE GULF COAST. MOST MODELS FORECAST THE H5 LOW TO
CONTINUE EWD ACROSS SRN LA TODAY INTO S MS BY TONIGHT. HELICITIES
ARE RUNNING AROUND 200 OR HIGHER AND THE SVR TSTM WATCH REMAINS IN
EFFECT UNTIL 6 AM THIS MORNING FOR MUCH OF SE LA AND SW MS. THE
WATCH MAY HAVE TO BE EXTENDED EWD IN A FEW HOURS.
WITH THE COOL POOL ALOFT MOVING INTO THE REGION BY THIS AFTN
ADDITIONAL TSTMS MAY DEVELOP ESPECIALLY IF BREAKS IN THE CLOUDS ALLOW
SOME SUNSHINE TO HEAT UP THE LOWER ATMOSPHERE. ALSO SOME
WRAP-AROUND MOISTURE TO BRING SOME LIGHT RAIN TO THE AREA EARLY
TONIGHT. AS THE UPPER LOW PULLS OFF TO THE EAST ON NEW YEARS DAY
CLOUDS WILL DECREASE FROM THE WEST. ANOTHER STRONG DISTURBANCE ALOFT
IS FORECAST TO DIG SEWD THROUGH THE PLAINS WED NIGHT AND THU DRIVING
ANOTHER COLD FRONT COLD FRONT SWD THROUGH THE AREA. HOWEVER LOW
LEVEL MOISTURE IS NOT LIKELY TO MOVE BACK NORTH OVER THE AREA FOR
PRECIP SINCE THE WAVE LENGTH IS VERY SHORT BETWEEN THE PRESENT
SYSTEM AND THE NEXT ONE. WILL CONTINUE BASICALLY A DRY FORECAST FOR
THE FIRST PART OF THE NEW YEAR. LOCALLY HEAVY HEAVY OF ONE TO TWO INCHES
LIKELY WITH THE STRONG LINE OF TSTMS. NOT MUCH GREATER AMTS
INDICATED DUE TO THE RAPID MOVEMENT OF THE LINE.
PRELIM NUMBERS NUMBERS FOLLOW...
MCB 64/44/62/42 +600
BTR 63/46/62/45 9400
MSY 66/49/62/46 9400
GPT 66/47/62/44 +400
.NEW...SMALL CRAFT ADVISORY PQL TO ATCHAFALAYA RIVER INCLUDING LAKES
PONTCHARTRAIN AND MAUREPAS
LA...NONE.
MS...NONE.
05LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-311700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 630 AM CST TUE DEC 31 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A COLD FRONT AND ASSOCIATED LOW PRESSURE SYSTEM WILL MOVE THROUGH SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI BY LATE TODAY ACCOMPANIED WITH SCATTERED SHOWERS AND THUNDERSTORMS WHICH WILL DIMINISH DURING THE DAY. A FEW THUNDERSTORMS MAY BECOME LOCALLY SEVERE EXTREME SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI UNTIL AROUND 8 AM CST. HOWEVER DAYTIME HEATING AND COOL AIR ALOFT MAY LEAD TO ADDITIONAL THUNDERSTORMS LATE MORNING THROUGH THE AFTERNOON. ADDITIONAL RAINFALL AMOUNTS WILL BE MOSTLY LESS THAN ONE INCH WITH THE HEAVIER AMOUNTS COASTAL MISSISSIPPI. AS THE UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES EAST WRAP-AROUND RAIN MAY AFFECT THE REGION EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...NEW YEARS DAY THROUGH MONDAY ANOTHER COLD FRONT WILL MOVE SOUTHEAST OVER THE AREA THURSDAY BRINGING ANOTHER SURGE OF COLDER WEATHER TO THE AREA. A LIGHT FREEZE IS POSSIBLE THURSDAY AND FRIDAY NIGHTS OVER SOUTH MISSISSIPPI AND SOUTHEAST LOUSIANA NORTH OF THE TIDAL LAKES. GENERALLY DRY WEATHER IS CURRENTLY EXPECTED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED UNTIL AROUND 8 AM CST THIS MORNING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
630 AM CST TUE DEC 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM LIVONIA LA WIND DAMAGE
12/31/02 POINTE COUPEE A FEW TREES REPORTED DOWN.
REPORTED BY SHERIFFS
DEPARTMENT.
0156 AM BTR BATON ROUGE LA 78 MPH TSTM WIND GUST
12/31/02 EAST BATON ROUGE REPORTED BY ASOS.
0200 AM BRUSLY LA .25 INCH HAIL
12/31/02 WEST BATON ROUGE REPORTED BY CO-OP
OBSERVERS.
0200 AM PLAQUEMINE LA WIND DAMAGE
12/31/02 IBERVILLE POWER LINE AND TREES
REPORTED DOWN. ROOF DAMAGE
TO BUILDING ALSO REPORTED.
REPORTED BY EMERGENCY
MANAGEMENT.
0215 AM DENHAM SPRINGS LA WIND DAMAGE
12/31/02 LIVINGSTON NUMEROUS TREES REPORTED
DOWN. REPORTED BY SHERIFFS
DEPARTMENT.
0230 AM LIBERTY MS WIND DAMAGE
12/31/02 AMITE NUMEROUS TREES REPORTED
DOWN. REPORTED BY SHERIFFS
DEPARTMENT.
0245 AM MC COMB MS WIND DAMAGE
12/31/02 PIKE A FEW TREES AND POWER
LINES REPORTED DOWN.
REPORTED BY CIVIL DEFENSE.
0245 AM LIVERPOOL LA WIND DAMAGE
12/31/02 ST. HELENA NUMEROUS TREES REPORTED
DOWN. REPORTED BY SHERIFFS
DEPARTMENT.
0247 AM PIERRE PASS LA WIND DAMAGE
12/31/02 ASSUMPTION A FEW POWER LINES REPORTED
DOWN. ROOF DAMAGE TO
RESIDENCE ALSO REPORTED.
REPORTED BY SHERIFFS
DEPARTMENT.
0300 AM FRANKLINTON LA WIND DAMAGE
12/31/02 WASHINGTON NUMEROUS TREES AND A FEW
POWER LINES REPORTED DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0300 AM MOUNT HERMON LA WIND DAMAGE
12/31/02 WASHINGTON MULTIPLE ROOFS DAMAGED.
REPORTED BY EMERGENCY
MANAGEMENT.
0340 AM MONTEGUT LA WIND DAMAGE
12/31/02 TERREBONNE THREE HOMES DAMAGED AND
ONE TREE SPLIT. REPORTED BY
EMERGENCY MANAGEMENT.
0355 AM PICAYUNE MS WIND DAMAGE
12/31/02 PEARL RIVER A FEW TREES REPORTED DOWN.
REPORTED BY SHERIFFS
DEPARTMENT.
0400 AM SALEM MS WIND DAMAGE
12/31/02 WALTHALL A FEW TREES REPORTED DOWN.
REPORTED BY SHERIFFS
DEPARTMENT.PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
630 AM CST TUE DEC 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM LIVONIA LA WIND DAMAGE
12/31/02 POINTE COUPEE A FEW TREES REPORTED DOWN.
REPORTED BY SHERIFFS
DEPARTMENT.
0156 AM BTR BATON ROUGE LA 78 MPH TSTM WIND GUST
12/31/02 EAST BATON ROUGE REPORTED BY ASOS.
0200 AM BRUSLY LA .25 INCH HAIL
12/31/02 WEST BATON ROUGE REPORTED BY CO-OP
OBSERVERS.
0200 AM PLAQUEMINE LA WIND DAMAGE
12/31/02 IBERVILLE POWER LINE AND TREES
REPORTED DOWN. ROOF DAMAGE
TO BUILDING ALSO REPORTED.
REPORTED BY EMERGENCY
MANAGEMENT.
0215 AM DENHAM SPRINGS LA WIND DAMAGE
12/31/02 LIVINGSTON NUMEROUS TREES REPORTED
DOWN. REPORTED BY SHERIFFS
DEPARTMENT.
0230 AM LIBERTY MS WIND DAMAGE
12/31/02 AMITE NUMEROUS TREES REPORTED
DOWN. REPORTED BY SHERIFFS
DEPARTMENT.
0245 AM MC COMB MS WIND DAMAGE
12/31/02 PIKE A FEW TREES AND POWER
LINES REPORTED DOWN.
REPORTED BY CIVIL DEFENSE.
0245 AM LIVERPOOL LA WIND DAMAGE
12/31/02 ST. HELENA NUMEROUS TREES REPORTED
DOWN. REPORTED BY SHERIFFS
DEPARTMENT.
0247 AM PIERRE PART LA WIND DAMAGE
12/31/02 ASSUMPTION A FEW POWER LINES REPORTED
DOWN. ROOF DAMAGE TO
RESIDENCE ALSO REPORTED.
REPORTED BY SHERIFFS
DEPARTMENT.
0300 AM FRANKLINTON LA WIND DAMAGE
12/31/02 WASHINGTON NUMEROUS TREES AND A FEW
POWER LINES REPORTED DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0300 AM MOUNT HERMON LA WIND DAMAGE
12/31/02 WASHINGTON MULTIPLE ROOFS DAMAGED.
REPORTED BY EMERGENCY
MANAGEMENT.
0340 AM MONTEGUT LA WIND DAMAGE
12/31/02 TERREBONNE THREE HOMES DAMAGED AND
ONE TREE SPLIT. REPORTED BY
EMERGENCY MANAGEMENT.
0355 AM PICAYUNE MS WIND DAMAGE
12/31/02 PEARL RIVER A FEW TREES REPORTED DOWN.
REPORTED BY SHERIFFS
DEPARTMENT.
0400 AM SALEM MS WIND DAMAGE
12/31/02 WALTHALL A FEW TREES REPORTED DOWN.
REPORTED BY SHERIFFS
DEPARTMENT.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees and power lines were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326059.